Immune-related myositis is one of the rare immune-related adverse events whose underlying precise mechanisms are not fully understood. Here, we describe a case of immune-related myositis that developed after four cycles of combination therapy with nivolumab plus ipilimumab for the treatment of metastatic renal cell carcinoma. Negative results of autoimmune antibodies, including anti-acetylcholine receptor and anti-muscle-specific kinase antibodies suggested a T-cell-mediated mechanism. After recovery with steroid therapy, the patient resumed nivolumab monotherapy and survived without any evidence of disease progression or refractory of myositis. Differential diagnosis between T-cell-mediated and B-cell-mediated immune-related myositis and its impact on optimal management are discussed.
- urinary and genital tract disorders
- urological cancer
- urological surgery
Statistics from Altmetric.com
Contributors The patient was under the care of AN. Acquisition and interpretation of data were done by NO and TK. The report was written by NO and TK, and was supervised by TK.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.